A Dasatinib-Induced Chylothorax Persisting After the Discontinuation of Dasatinib
KeywordsDasatinib, chylothorax, chronic myeloid leukaemia
Dasatanib is a second-generation tyrosine kinase inhibitor with activity on the BCR-ABL fusion gene. it is used in the treatment of BCR-ABL positive chronic myeloid leukaemia and has the known side effect of pleural effusion. This usually involves exudate with the presence of lymphocytes. A more common side effect is the development of chylothorax. We describe a case of a 67-years-old man with chronic myeloid leukaemia, for which treatment with dasatinib, with the presence of a right-sided chylothorax. The man presented at an outpatient consultation due to complaints for exertional dyspnoea. Radiographic imaging showed the presence of right-sided pleural effusion. Several punctures were performed with an evacuation of 4,900 mL bloody chylous fluid in total. Each puncture revealed an increased concentration of triglycerides on the fluid, hence confirming a recurring chylothorax. A pleurodesis was performed as a final therapy. Bosutinib was substituted for dasatinib eight months prior to initial admission, making this the first reported persisting dasatinib-induced chylothorax after discontinuation.